Alert archive / Indiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 34, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 19, 2019, 6:36 PM EDT for 8 counties in Indiana. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2019, 6:36 PM EDT (22:36 UTC)
- Expired
- May 19, 2019, 7:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boone County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Johnson County, IN, Marion County, IN, Morgan County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 27 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 6:40 PM EDT | TSTM WND DMG | Pittsboro, IN | LARGE TREE BRANCH SNAPPED. |
| May 19, 6:57 PM EDT | TSTM WND GST 50 | 5 W Greenwood, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 4:26 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
483
WUUS53 KIND 192236
SVRIND
INC011-057-059-063-081-097-109-145-192300-
/O.NEW.KIND.SV.W.0034.190519T2236Z-190519T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
636 PM EDT Sun May 19 2019
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Northwestern Shelby County in central Indiana...
Western Hancock County in central Indiana...
Northeastern Morgan County in central Indiana...
Northern Johnson County in central Indiana...
Eastern Hendricks County in central Indiana...
Marion County in central Indiana...
Southeastern Boone County in central Indiana...
Southern Hamilton County in central Indiana...
* Until 700 PM EDT.
* At 635 PM EDT, a severe thunderstorm was located near Brownsburg,
or 13 miles northwest of Indianapolis, moving east at 45 mph. This
storm has produced weak rotation north of Brownsburg.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Indianapolis, Carmel, Fishers, Noblesville, Greenwood, Lawrence,
Plainfield, Brownsburg, Greenfield, Beech Grove, Zionsville,
Speedway, Mooresville, Danville, Southport, Westfield, Avon,
Cumberland, McCordsville and Fortville.
This includes the following highways...
Interstate 65 between mile markers 99 and 132.
Interstate 69 between mile markers 200 and 213.
Interstate 70 between mile markers 58 and 101.
Interstate 74 between mile markers 59 and 106.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3994 8586 3994 8583 3962 8576 3959 8651
3995 8653 4005 8586
TIME...MOT...LOC 2235Z 263DEG 41KT 3990 8635
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
AW/501 follow-up statement
519
WWUS53 KIND 192256
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
656 PM EDT Sun May 19 2019
INC011-057-059-063-081-097-109-145-192306-
/O.EXP.KIND.SV.W.0034.000000T0000Z-190519T2300Z/
Shelby IN-Hancock IN-Morgan IN-Johnson IN-Hendricks IN-Marion IN-
Boone IN-Hamilton IN-
656 PM EDT Sun May 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SHELBY...WESTERN
HANCOCK...NORTHEASTERN MORGAN...NORTHERN JOHNSON...EASTERN
HENDRICKS...MARION...SOUTHEASTERN BOONE AND SOUTHERN HAMILTON
COUNTIES WILL EXPIRE AT 700 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central Indiana.
LAT...LON 3994 8586 3994 8583 3962 8576 3959 8651
3995 8653 4005 8586
TIME...MOT...LOC 2256Z 263DEG 41KT 3993 8605
$$
AW/50What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 4:51 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 19, 4:51 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 451 PM EDT Sun May 19 2019 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 310 PM EDT Sun May 19 2019 A cold front will move through central Indiana tonight. Thunderstorms are possible along and ahead of the front. Much cooler weather moves in for the start of the work week. A front will meander across the area mid to late week, bringing chances for rain at times mid-week into next weekend. Temperatures will rebound to above normal mid-week and then remain there. && .NEAR TERM...(Rest of This Afternoon and Tonight) Issued at 310 PM EDT Sun May 19 2019 Early this afternoon a dry slot was moving into central Indiana, ending the widespread rainfall. However, a line of storms had developed in central Illinois ahead of a cold front. The line of storms will move across central Indiana during the rest of the afternoon and into the early evening hours before 00Z. Will handle with a pre-first period in the text products to cover this. Severe storms remain possible with building instability and some decent shear, but at the moment am not expecting widespread severe weather. HRRR and some other models indicate still some shower or thunderstorm potential with the front itself as it moves across the area after 00Z. Will have some low PoPs this evening. Colder air will move in overnight, and some stratocumulus will accompany it. Will keep skies partly cloudy. The model blend looks reasonable for temperatures. && .SHORT TERM...(Monday through Wednesday) Issued at 310 PM EDT Sun May 19 2019 Models are close enough that the model blend initialization was accepted for most items. The colder air and stratocumulus will stick around on Monday, keeping skies partly cloudy and high temperatures only in the 60s most areas. Dry and cool conditions will continue into Tuesday with some upper ridging briefly working into the area. A large upper system across the western part of the country will send some energy just to the northwest of the area Tuesday night into Wednesday. This will also bring a warm front through the area. Forcing isn't that impressive with the strongest forcing remaining out of central Indiana. Will go with mainly chance category PoPs. The warm front will allow temperatures to return into the 80s for highs on Wednesday. && .LONG TERM /Wednesday night through Thursday/... Issued at 312 PM EDT Sun May 19 2019 Accepted the initialization. An upper level high will sit over the deep south for much of long term range. Models are showing a couple of short waves that may affect the area during that time so there are a couple chances for rain. The best chance looks to be Memorial Day weekend as models are in agreement that there will be precipitation but exact timing and location are still to be seen. Temperatures will be above normal as highs are anticipated to be in the 80s. && .AVIATION /Discussion for the 19/21Z TAF Update/... Issued at 446 PM EDT Sun May 19 2019 Update... Narrowed VCTS into the Sun 22Z to Mon 01Z time frame for now... will amend further with more detailed timing over the next few hours. Previous Discussion... Generally VFR conditions expected through the period, with some MVFR or worse conditions mainly in convection this afternoon into early evening. Gusty winds will continue this afternoon. Main area of rain will continue to move out of the sites early in the period. Scattered convection will then move in ahead of an approaching cold front. There are some patches of MVFR clouds across Illinois that will move into the area and may cause brief periods of MVFR ceilings even outside of convection this afternoon. Overnight will be dry with a stratocumulus deck moving in from the north. For now kept this VFR but MVFR not out of the question. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....KH AVIATION...50/TDUD
Hazardous weather outlook, May 19, 4:14 AM EDT, 14 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 414 AM EDT Sun May 19 2019 INZ021-028>031-035>049-051>057-060>065-067>072-201000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 414 AM EDT Sun May 19 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Showers and thunderstorms. Severe storms possible this afternoon and evening. Windy conditions. Hazards: Damaging winds...large hail...heavy rain and lightning. A few tornadoes possible as well. Non-thunderstorm wind gusts to near 40 mph at times. Timing: Storms possible through this evening. The best threat for severe weather from 2 pm through 9 pm. Gusty winds outside of storms through early evening. Discussion: Showers and thunderstorms are expected today ahead of a cold front. Severe storms are possible this afternoon and evening. Dry and cooler weather is expected overnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Outlook: Thunderstorms will be possible at times late Tuesday into next weekend. Some of the storms could be strong. Discussion: After a dry and cooler start to the week...additional chances for rain and thunderstorms will come for the second half of the upcoming week as strong low pressure tracks from the central Plains into the upper Midwest with a frontal boundary lingering across the Ohio Valley. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Ryan
In the hours before
Local storm report, May 19, 6:13 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
613 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND GST 2 SSW WINDFALL 40.34N 85.97W
05/19/2019 E60 MPH TIPTON IN TRAINED SPOTTER
&&
KHLocal storm report, May 19, 6:14 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
614 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND DMG 4 SSW GOLDSMITH 40.24N 86.18W
05/19/2019 TIPTON IN TRAINED SPOTTER
16 INCH PARTIALLY DEAD TREE BLOWN DOWN.
MEASURED 48 MPH GUST.
&&
50Local storm report, May 19, 6:18 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
618 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM TSTM WND GST 4 SW SEELYVILLE 39.45N 87.31W
05/19/2019 M52 MPH VIGO IN ASOS
&&
KHLocal storm report, May 19, 6:22 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
622 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 1 SW LAFAYETTE 40.41N 86.88W
05/19/2019 TIPPECANOE IN PUBLIC
GAZEBO DESTROYED. TIME ESTIMATED FROM RADAR.
&&
KHLocal storm report, May 19, 6:28 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
628 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND DMG 1 NNW KOKOMO 40.49N 86.14W
05/19/2019 HOWARD IN EMERGENCY MNGR
HEALTHY 6 TO 8 INCH DIAMETER TREE LIMBS
DOWN.
&&
KHLocal storm report, May 19, 6:30 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
630 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND DMG 1 NNE KOKOMO 40.49N 86.12W
05/19/2019 HOWARD IN EMERGENCY MNGR
POWER LINES DOWN, BLOCKING ROAD.
&&
KHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:36 PM EDT | Special Weather Statement | IND | Fountain, Vermillion, Warren | 39 min |
| May 19, 3:55 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Tippecanoe, Vermillion, Warren | 50 min |
| May 19, 4:07 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Vermillion | 38 min |
| May 19, 4:27 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Fountain, Montgomery, Tippecanoe | 48 min |
| May 19, 4:44 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Fountain, Montgomery, Parke, Putnam and 1 more | 31 min |
| May 19, 5:11 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Montgomery, Tippecanoe, Tipton | 49 min |
| May 19, 5:22 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Tipton | 38 min |
| May 19, 5:27 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Parke, Putnam, Vigo | 48 min |
| May 19, 5:53 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Hamilton, Howard, Madison, Tipton | 52 min |
| May 19, 5:59 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Putnam | 46 min |
| May 19, 6:52 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Johnson, Marion, Morgan, Rush, Shelby | 38 min |
| May 19, 6:54 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Hancock, Henry, Madison, Marion and 1 more | 51 min |
| May 19, 7:25 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Madison, Rush, Shelby | 50 min |
| May 19, 7:32 PM EDT | Tornado Warning | IND | Rush, Shelby | 28 min |
| May 19, 7:43 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison, Randolph | 32 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.